MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT

BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Catalog Number 447213
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Field correction initiated on 26 jul, 2019.Capa# (b)(4) has been opened to further investigate this issue.An anomaly was discovered in inoqula software (b)(4) that had the potential to cause a mismatch between a specimen and plate.The mismatch could happen when the following conditions occur together.Inoqula hardware is not operating, such as during a power outage.Pipette has already drawn a specimen waiting to be dispensed on a plate, and user selects the ¿reset¿ function from the system menu.An immediate update to the software was made and validated.All impacted customers were provided with the update and information on any mis-associated data in their system.This was done via a recall and an 806 form was submitted on 5 august, 2019.
 
Event or Problem Description
It was reported that while using a bd kiestra¿ inoqula+¿ tla an anomaly is present in inoqula/ inoqula+ software version (b)(4).During the investigation into this issue, through automated log-file analysis mis-associated plates/specimens were discovered.Customers have been informed about the events, including ids and accession ids that were mis-associated.

Brand Name
BD KIESTRA¿ INOQULA+¿ TLA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
MDR Report Key8936353
Report Number3010141591-2019-00195
Device Sequence Number16774461
Product Code JTC
UDI-Device Identifier00382904472139
UDI-Public00382904472139
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number447213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1119779-07/23/2019-004-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;